Alert archive / North Dakota / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 16, NWS Bismarck, ND

May 27, 20184 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 27, 2018, 12:43 AM MDT for 4 counties in North Dakota. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2018, 12:43 AM MDT (06:43 UTC)
Expired
May 27, 2018, 1:45 AM MDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Dunn County, ND, McKenzie County, ND, McLean County, ND, Mountrail County, ND

The radar

The Minot AFB radar (KMBX), 154 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 12:55 AM MDTTSTM WND GST 609 Wnw Charlson, NDPUBLIC REPORT OF A 60 MPH WIND GUST AND HEAVY RAIN. LOCATION WAS TOBACCO GARDEN BAY REC AREA.
May 27, 1:22 AM MDTTSTM WND DMGMandaree, NDTHUNDERSTORM WIND GUST ESTIMATED AT 60 MPH BLEW IN A DOOR AND BROKE THE LOCK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 5:36 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2018-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2018-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
2886 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

678 
WUUS53 KBIS 270643
SVRBIS
NDC025-053-055-061-270745-
/O.NEW.KBIS.SV.W.0016.180527T0643Z-180527T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
143 AM CDT SUN MAY 27 2018

The National Weather Service in Bismarck has issued a

* Severe Thunderstorm Warning for...
  Northern Dunn County in southwestern North Dakota...
  Northwestern McLean County in south central North Dakota...
  Eastern McKenzie County in northwestern North Dakota...
  Southern Mountrail County in northwestern North Dakota...

* Until 245 AM CDT/145 AM MDT/.

* At 141 AM CDT/1241 AM MDT/, severe thunderstorms were located along
  a line extending from 18 miles southeast of Epping to 14 miles west
  of Mandaree to Grassy Butte, moving east at 45 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Killdeer, New Town, Parshall, Halliday, Dunn Center, Mandaree,
  Belden, Little Missouri State Park, Grassy Butte, Van Hook Park, 4
  Bears Lodge, Mckenzie Bay Recreation Area, Keene, White Earth Bay
  Recreation Area, Pouch Point Recreation Area, Deep Water Creek
  Recreation Area, Oakdale, Charlson, Skunk Creek Bay Recreation Area
  and Twin Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4772 10310 4811 10316 4814 10298 4813 10283
      4816 10283 4829 10203 4783 10197 4757 10215
      4757 10220 4749 10221 4735 10230 4731 10303
      4733 10304 4733 10336
TIME...MOT...LOC 0641Z 261DEG 39KT 4807 10311 4774 10299 4738 10323 

HAIL...1.00IN
WIND...70MPH
 
$$

EDWARDS
3 follow-up statements
551 
WWUS53 KBIS 270704
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
204 AM CDT SUN MAY 27 2018

NDC025-053-055-061-270745-
/O.CON.KBIS.SV.W.0016.000000T0000Z-180527T0745Z/
Dunn ND-McLean ND-McKenzie ND-Mountrail ND-
204 AM CDT SUN MAY 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
CDT/145 AM MDT/ FOR NORTHERN DUNN...NORTHWESTERN MCLEAN...EASTERN
MCKENZIE AND SOUTHERN MOUNTRAIL COUNTIES...

At 203 AM CDT/103 AM MDT/, severe thunderstorms were located along a
line extending from 13 miles northwest of 4 Bears Lodge to near
Mandaree to 4 miles northwest of Killdeer, moving east at 45 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

These severe storms will be near...
  Halliday around 230 AM CDT.
  Belden around 235 AM CDT.

Other locations impacted by these severe thunderstorms include Keene,
Skunk Creek Bay Recreation Area, White Earth Bay Recreation Area,
Twin Buttes, Pouch Point Recreation Area, Deep Water Creek Recreation
Area, Tobacco Garden Bay Recreation Area, Oakdale, Raub and Charlson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4772 10310 4811 10316 4814 10298 4813 10283
      4816 10283 4829 10203 4783 10197 4757 10215
      4757 10220 4749 10221 4735 10230 4731 10303
      4733 10304 4733 10336
TIME...MOT...LOC 0703Z 260DEG 39KT 4809 10282 4777 10268 4742 10281 

HAIL...1.00IN
WIND...70MPH
 
$$

EDWARDS
880 
WWUS53 KBIS 270721
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
221 AM CDT SUN MAY 27 2018

NDC025-053-055-061-270745-
/O.CON.KBIS.SV.W.0016.000000T0000Z-180527T0745Z/
Dunn ND-McLean ND-McKenzie ND-Mountrail ND-
221 AM CDT SUN MAY 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
CDT/145 AM MDT/ FOR NORTHERN DUNN...NORTHWESTERN MCLEAN...EASTERN
MCKENZIE AND SOUTHERN MOUNTRAIL COUNTIES...

At 221 AM CDT/121 AM MDT/, severe thunderstorms were located along a
line extending from 8 miles north of 4 Bears Lodge to 11 miles south
of Van Hook Park to 6 miles southeast of Little Missouri State Park,
moving east at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Belden around 235 AM CDT.
  Mckenzie Bay Recreation Area around 240 AM CDT.

Other locations impacted by these severe thunderstorms include Keene,
Skunk Creek Bay Recreation Area, White Earth Bay Recreation Area,
Twin Buttes, Pouch Point Recreation Area, Deep Water Creek Recreation
Area, Tobacco Garden Bay Recreation Area, Oakdale, Raub and Charlson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4772 10310 4811 10316 4814 10298 4813 10283
      4816 10283 4829 10203 4783 10197 4757 10215
      4757 10220 4749 10221 4735 10230 4731 10303
      4733 10304 4733 10312
TIME...MOT...LOC 0721Z 263DEG 42KT 4810 10257 4779 10238 4747 10268 

HAIL...<.75IN
WIND...70MPH
 
$$

EDWARDS
078 
WWUS53 KBIS 270737
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
237 AM CDT SUN MAY 27 2018

NDC025-053-055-061-270745-
/O.CON.KBIS.SV.W.0016.000000T0000Z-180527T0745Z/
Dunn ND-McLean ND-McKenzie ND-Mountrail ND-
237 AM CDT SUN MAY 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM
CDT/145 AM MDT/ FOR NORTHERN DUNN...NORTHWESTERN MCLEAN...
NORTHEASTERN MCKENZIE AND SOUTHERN MOUNTRAIL COUNTIES...

At 236 AM CDT/136 AM MDT/, severe thunderstorms were located along a
line extending from 4 miles east of Belden to 4 miles northwest of
Indian Hills Recreation Area, moving northeast at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe thunderstorms will remain over mainly rural areas of
northern Dunn...northwestern McLean...northeastern McKenzie and
southern Mountrail Counties, including the following locations...
Skunk Creek Bay Recreation Area, White Earth Bay Recreation Area,
Twin Buttes, Pouch Point Recreation Area, Deep Water Creek Recreation
Area, Oakdale, Raub, Charlson and Parshall Bay Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4789 10287 4813 10290 4813 10283 4816 10283
      4829 10203 4783 10197 4757 10215 4757 10220
      4749 10221 4735 10230 4732 10289
TIME...MOT...LOC 0736Z 243DEG 39KT 4817 10227 4764 10216 

HAIL...<.75IN
WIND...70MPH
 
$$

EDWARDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:16 PM MDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 26, 11:16 PM MDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1216 AM CDT Sun May 27 2018

.UPDATE...
Issued at 1208 AM CDT Sun May 27 2018

Line of thunderstorms now moving into northwest and west central
North Dakota. Current forecast trends well with this line. Expect
the line to progress southeastward with the into the better low
level jet and moist advection now in southwest North Dakota.

UPDATE
Issued at 1021 PM CDT Sat May 26 2018

POPs were again scaled back a bit as there has been little
development east of the main convection across eastern Montana
thus far. High res models though continue to advertise development
into western ND 03-05Z. Severe Thunderstorm Watch 122 continues.

UPDATE
Issued at 836 PM CDT Sat May 26 2018

Thunderstorm activity remains over eastern Montana, and appears to
be 1-2 hours yet before far western ND will see any of this
activity based on latest high res model output. Thus delayed
bringing convection across the MT/ND border until closer to
03-04Z. Latest HRRR and other high res models also continue to
develop convection across northern SD and into my south central
and perhaps my southeast after 05Z, as the low level jet develops
from the central high plains north-northeast across
western/central SD into my the southern half of ND.

UPDATE
Issued at 704 PM CDT Sat May 26 2018

SPC went with a severe t-storm watch for most of western North
Dakota now through early Sunday morning. Drier air across
northwestern ND kept the watch south of the Missouri River, which
high res CAMs support. The question is then what materializes
later this evening as the area of storms move into central ND.
There is some potential for an MCS/linear line developing and
turning southeast, impacting south central ND later this evening
and overnight as a strong low level jet develops across the
central Dakotas. A possible eastward expansion of the watch is
thus possible and will be monitored over the next several hours.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 214 PM CDT Sat May 26 2018

Main highlight is the transition from dry conditions this
afternoon to an increasing threat for showers/thunderstorms
overnight. Severe weather with large hail and damaging winds
remains possible favoring western North Dakota tonight.

Mid/upper level ridge will shift from western ND this afternoon
into eastern ND by 12z Sunday. Per water vapor loop, an upper
level low circulating over north central Nevada will slowly
translate north and east and into North Dakota Tuesday/Tuesday
night. Several shortwaves will eject out from this main low until
early next week. A couple shortwaves tonight traversing from south
central Montana into western North Dakota will result in the
development of showers/thunderstorms. CAM's show discrete cells
developing in eastern Montana this evening (00z-03z), from Miles
City to Glasgow, gradually morphing into a larger area after 03z.
There appears to be a broken line of thunderstorms embedded within
the main area that will enter western ND between 03z-06z Sunday.
SPC continues with a slight risk for severe thunderstorms with
large hail and damaging winds, especially western North Dakota.
Further expansion and strength of the convection after midnight
will be tied to the low level jet and moisture advection into
central ND. For most of tonight, cloud bases will remain high
across central ND, closer to the ridge axis; while lowering across
the far west closest to the highest instability and approaching
shortwaves and associated showers and thunderstorms mentioned
above. Thus wind and hail are the primary threats. There will be
a window of opportunity between 06z-12z Sunday that with an
increasing low level southerly jet, moisture advection and
elevated instability will lead to additional development of
showers and thunderstorms for central ND late tonight through
sunrise Sunday.

Lingering convection early morning Sunday should wane in coverage
during the day. then ramp back up Sunday evening/Sunday night,
with the approach of the next mid level low.

.LONG TERM...(Sunday night through Saturday)
Issued at 214 PM CDT Sat May 26 2018

Periods of showers and thunderstorms, some severe per SPC remain
in the forecast Sunday night through Monday night. A deeper
southerly flow/moisture ensues as the main upper low from Nevada
approaches. Instability and shear remain in place for severe
weather especially central and southern North Dakota. A brief
break in the showers/thunderstorms Wednesday as the upper low
departs. Then southwesterly flow initiates again for more chances
of showers/thunderstorms Friday and Saturday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1208 AM CDT Sun May 27 2018

Hazards to aviation include strong to severe thunderstorms moving
into northwest and west central North Dakota between 06-10Z.
This line is forecast to move east into central North Dakota and
weaken after 08-10z. Scattered showers and thunderstorms will then
end after 12z. VFR is expected at all taf sites except locally in
thunderstorms KDIK where IFR conditions may be met.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...KS
LONG TERM...KS
AVIATION...WAA
Hazardous weather outlook, May 26, 5:53 PM MDT, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
653 PM CDT Sat May 26 2018

NDZ017-018-031>033-040-041-043-044-280000-
McKenzie-Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-
Adams-
653 PM CDT Sat May 26 2018 /553 PM MDT Sat May 26 2018/

This Hazardous Weather Outlook is for portions of northwest North
Dakota and southwest North Dakota.

.DAY ONE...Tonight

A severe thunderstorm watch is in effect until 1 AM MDT. Scattered
thunderstorms are expected to develop across eastern Montana, and
move into western North Dakota this evening. Large hail to around
golf ball size, and damaging wind gusts to 75 mph, are the main
threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periodic thunderstorms are expected Sunday through Tuesday, with
severe weather possible. Chances for thunderstorms return Thursday
and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Please call in your reports, or
share your reports via social media.

NDZ001>003-009>011-019>021-034>036-042-045>047-050-280000-
Divide-Burke-Renville-Williams-Mountrail-Ward-Mercer-Oliver-
McLean-Morton-Burleigh-Kidder-Grant-Sioux-Emmons-Logan-McIntosh-
653 PM CDT Sat May 26 2018 /553 PM MDT Sat May 26 2018/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southeast North Dakota.

.DAY ONE...Tonight

There is a chance for strong to severe thunderstorms tonight,
with large hail to quarter size and wind gusts to 65 mph
possible. Stay tuned for updated information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periodic thunderstorms are expected Sunday through Tuesday, with
severe weather possible. Chances for thunderstorms return Thursday
and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ004-005-012-013-022-023-025-037-048-051-280000-
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Stutsman-
La Moure-Dickey-
653 PM CDT Sat May 26 2018

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Tonight

There is a chance for thunderstorms tonight, with some
thunderstorms strong to possibly severe. Stay tuned for updated
information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periodic thunderstorms are expected Sunday through Tuesday, with
severe weather possible. Chances for thunderstorms return Thursday
and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Heinert

In the hours before

Special weather statement, May 26, 11:11 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Bismarck ND
1211 AM CDT SUN MAY 27 2018

NDZ009-270545-
Williams ND-
1211 AM CDT SUN MAY 27 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WILLIAMS COUNTY
UNTIL 1245 AM CDT...

At 1211 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Froid to near Fort Union
Trading Post. Movement was northeast at 40 mph.

Penny size hail and wind gusts to 50 mph will be possible with these
storms.

Locations impacted include...
Williston, Bonetrail, Fort Union Trading Post, Trenton, Fort Buford
State Historical Site, Spring Brook and Blacktail Lake.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern North Dakota.

LAT...LON 4837 10405 4856 10368 4806 10327 4804 10329
      4801 10350 4804 10358 4808 10355 4811 10361
      4813 10359 4809 10374 4806 10371 4804 10375
      4806 10378 4798 10382 4801 10386 4796 10389
      4799 10397 4797 10401 4800 10404
TIME...MOT...LOC 0511Z 236DEG 36KT 4838 10432 4797 10401

EDWARDS
Local storm report, May 27, 12:03 AM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
103 AM CDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 AM     TSTM WND GST     2 N ALEXANDER           47.87N 103.64W
05/27/2018  M64 MPH          MCKENZIE           ND   MESONET

            SEVERE T-STORM WIND GUST MEASURE BY DAVIS
            WEATHER INSTRUMENT.

&&

NJH
Local storm report, May 27, 12:16 AM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
116 AM CDT SUN MAY 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     TSTM WND DMG     1 WNW ARNEGARD          47.81N 103.47W
05/27/2018                   MCKENZIE           ND   PUBLIC

            A BARN WAS REPORTED DAMAGED. REPORT RELAYED
            BY STATE RADIO.

&&

NJH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 11:06 PM MDTSevere Thunderstorm WarningBISMcKenzie54 min
May 26, 11:11 PM MDTSpecial Weather StatementBISWilliams34 min
May 26, 11:55 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie65 min
May 27, 1:02 AM MDTSpecial Weather StatementBISGolden Valley43 min
May 27, 1:11 AM MDTSpecial Weather StatementBISLogan34 min
May 27, 1:44 AM MDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward46 min
May 27, 1:49 AM MDTSpecial Weather StatementBISMercer41 min
May 27, 1:58 AM MDTSpecial Weather StatementBISBurleigh, Dickey, Kidder, LaMoure, Logan47 min
May 27, 2:28 AM MDTSevere Thunderstorm WarningBISMcHenry, McLean, Mercer, Ward62 min
May 27, 3:03 AM MDTSpecial Weather StatementBISFoster, LaMoure, Sheridan, Stutsman, Wells42 min
May 27, 3:05 AM MDTSpecial Weather StatementBISBurleigh, Grant, Morton, Oliver25 min
May 27, 3:13 AM MDTSpecial Weather StatementBISSheridan32 min
May 27, 3:45 AM MDTSpecial Weather StatementBISSheridan30 min
May 27, 4:20 AM MDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells55 min
May 27, 6:37 AM MDTSpecial Weather StatementBISMcIntosh53 min
May 27, 8:11 AM MDTSpecial Weather StatementBISLaMoure49 min
May 27, 9:26 AM MDTSpecial Weather StatementBISStutsman49 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.